Interesting you should ask. Just the other day , I was conversing w/ another poster on this Depression Board and looked up some information on her anti-depressant....Anyhow, in doing research for her, I discovered that the "elderly" react differently to anti-depressants that younger folks do.
In fact, most Doctors have to re-adjust the dosage for their elderly patients on medications because the elderly respond differently to meds.
So I guess what I'm saying is that your "elderly friend" should contact her/his Doctor immediately and let her/his Doctor know of these "agitate/angry" responses to her/his meds.
Tarrie, since you came her on behalf of your elderly friend, maybe you can guide your friend in the process. Maybe even call her/his doctor for her/him.
Let her/his Doc know what your friend is experiencing. A minor change in dosage may be all your friend needs!
A psychiatrist who specializes in geriatric cases is called for here. The elderly generally take smaller doses because the liver metabolizes drugs more in the elderly. And any antidepressant can cause increased anxiety particularly in the beginning, but even later, as they can be stimulating.
Why is the drug Pristiq not mentioned on this site?
I am on it and think it may be the cause of horrible side effects. I have n appointment with the Dr. to discuss. Now that it is being prescribed, what feed back are you hearing?